STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Back to Search Results |
| Model Number |
5510-F-302 |
| Medical Device Problem Code |
Unstable (1667)
| Health Effect - Clinical Codes |
Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
| Date of Event |
03/06/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An event regarding instability involving a triathlon femoral component was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: on (b)(6) 2017 it was noted that a "revision right tka" was performed for a pre- and postoperative diagnosis of "failed right tka".The operative report describes general anesthesia and a 120 minute tourniquet time.The operative report notes, " radiographs, partial posterior subluxation of femur on tibia, with instability, " and ", polyethylene liner.Complete wear over the posterior aspects of both medial and lateral.No examination of explanted components and no immediate post-operative or serial x-rays of either knee until (b)(6) 2016 to determine if the tibial components were initially placed in varus in this obese patient are available for review.After more than seven years in situ, if the tibial components were placed in varus and the mechanical axis of the knee was not restored and ligamentous stability not gained, accelerated polyethene wear would have been inevitable independent of any factors possibly associated with implant manufacturing or materials.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Not returned.
Event or Problem Description
Its reported by the attorney, through the filing of a lawsuit, that the plaintiff underwent a right total knee replacement on (b)(6) 2008 where she was implanted with a stryker knee system.It is further alleged that the plaintiff underwent revision surgery on (b)(6) 2017.The surgeon notes that "examination of the polyethylene liner after removal showed complete wear over the posterior aspects of both medial and lateral aspects of the polyethylene liner." updated as per medical review , on (b)(6) 2017 it was noted that a "revision right tka" was performed for a pre- and postoperative diagnosis of "failed right tka".The operative report describes general anesthesia and a 120 minute tourniquet time.The operative report notes, " radiographs, partial posterior subluxation of femur on tibia, with instability , " and ", polyethylene liner.Complete wear over the posterior aspects of both medial and lateral.